Alert archive / Florida / Special Weather Statements in 2008
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 7, 2008, 4:49 PM EDT for Collier County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2008, 4:49 PM EDT (20:49 UTC)
- Expired
- Jul 7, 2008, 5:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 118 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2141 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS82 KMFL 072050
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
449 PM EDT MON JUL 7 2008
FLZ070-072130-
INLAND COLLIER COUNTY FL-
449 PM EDT MON JUL 7 2008
...STRONG THUNDERSTORM MOVING ACROSS NORTH CENTRAL COLLIER COUNTY...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MILE MARKER 90 ON ALLIGATOR ALLEY...MOVING
NORTHWEST AT 22 MPH.
THIS STORM WILL AFFECT...
SUNNILAND...
INTERSECTION I-75 AND EVERGLADES BLVD...
AVE MARIA...
GOLDEN GATE ESTATES...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2645 8142 2631 8127 2625 8127 2625 8119
2621 8115 2603 8125 2619 8171
TIME...MOT...LOC 2049Z 132DEG 19KT 2619 8133
$$
BAXTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 7, 2:44 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 7, 2:44 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 244 PM EDT MON JUL 7 2008 .DISCUSSION... SCATTERED TSTMS DEVELOPING AS SCHEDULED OVER THE INTERIOR AND WESTERN AREAS, WITH EAST COAST METRO AREAS TEMPORARILY IN THE CLEAR AS FAR AS PRECIP IS CONCERNED. SYNOPTIC SITUATION UNFOLDING PRETTY MUCH AS EXPECTED WITH TROPICAL WAVE NOW OVER WESTERN BAHAMAS AND PASSING THROUGH AREA TONIGHT. SMALL MID/UPPER LOW OVER EXTREME SE GULF PROVIDING UPPER LEVEL DIVERGENCE OVER S FLORIDA WHICH SHOULD SUPPORT SHOWERS/TSTMS THROUGH EARLY EVENING OVER INTERIOR AND WESTERN AREAS. ADDITIONAL SHOWERS AND TSTMS ARE ALSO EXPECTED TO REDEVELOP OVER ATLC WATERS AROUND SUNDOWN AND MAKE THEIR WAY ONSHORE THE EAST COAST TONIGHT. DRIER AIR WILL GRADUALLY WORK INTO AREA BEHIND THE WAVE ON TUESDAY. THE GFS AND NAM MODELS DIFFER SIGNIFICANTLY WITH THE TIMING OF THE DRIER AIR, WITH GFS BRINGING IT IN LATE MORNING AND THE NAM HOLDING OFF UNTIL TUESDAY NIGHT. THIS OBVIOUSLY HAS IMPLICATIONS ON THE AMOUNT/COVERAGE OF PRECIP TUESDAY. THE GFS APPEARS TO HAVE A BETTER OVERALL HANDLE ON THE TIMING AND EXTENT OF THE DRY AIR ADVANCING WESTWARD, THEREFORE STAYED CLOSER TO GFS MOS POPS WHICH LINED UP PRETTY WELL WITH PREVIOUS FORECAST. THIS MEANS SOUTH FLORIDA WILL STILL SEE SHOWERS AND TSTMS ON TUESDAY, BUT ACTIVITY WILL DECREASE FAIRLY RAPIDLY FROM SE TO NW AS THE DAY WEARS ON. AFTER TUESDAY, ITS PRETTY MUCH A BELOW CLIMO FORECAST THROUGH AT LEAST THURSDAY AS FAR AS POPS GO , WITH NO MORE THAN 30 PERCENT INTERIOR AND WEST WEDNESDAY AND THURSDAY AND 20 PERCENT EASTERN AREAS AS DEEP EASTERLY FLOW SETS IN FROM HIGH PRESSURE AT SFC AND ALOFT. SKIES WILL ALSO BE NOTICEABLY MILKY OVER ALL OF SOUTH FLORIDA TUESDAY AND WEDNESDAY AS LAYER OF SUSPENDED SAHARAN DUST MOVES OVERHEAD. FOR THE END OF THE WEEK INTO NEXT WEEKEND...HIGH PRESSURE WEAKENS SOME AS MODELS FORECAST EASTERN U.S. TROUGH TO CUT OFF A WEAK MID LEVEL LOW EAST OF FLORIDA IN THE VICINITY OF THE NW BAHAMAS. DECREASED STABILITY ALONG WITH A SLIGHT INCREASE IN MOISTURE WILL RESULT IN POPS NEAR CLIMATOLOGY RETURNING TO AREA. && .MARINE... A SLIGHT INCREASE IN E TO SE WINDS EXPECTED AS THE WAVE MOVES THROUGH THE LOCAL WATERS TONIGHT...AND ESPECIALLY TUESDAY NIGHT. STILL DO NOT EXPECT WINDS TO REMAIN MUCH ABOVE 15 KNOTS FOR A LONG PERIOD OF TIME, PRECLUDING ANY HEADLINES FOR THE COASTAL WATERS. WAVEWATCH MODEL IS SHOWING LONG PERIOD SWELL FROM DISTANT HURRICANE BERTHA POSSIBLY IMPACTING NORTHERN ATLC WATERS BY FRIDAY. OVERALL EFFECT ON SEAS WOULD BE FAIRLY MINIMAL AS SWELL HEIGHTS NOT EXPECTED TO EXCEED 2 FEET. WILL LET NEXT FORECAST CYCLE EVALUATE THE LATEST TRACK AND FORECAST OF BERTHA BEFORE INCLUDING SWELL IN THE MARINE FORECAST FOR THE END OF THE WEEK AND NEXT WEEKEND. && .FIRE WEATHER... NO PROBLEMS OR CONCERNS AS MOIST EASTERLY FLOW WILL KEEP LOWEST AFTERNOON RELATIVE HUMIDITIES AT OR ABOVE 50 PERCENT...WITH ENOUGH OVERNIGHT MIXING TO PREVENT SIGNIFICANT FOG FORMATION. && .PREV DISCUSSION... /ISSUED 127 PM EDT MON JUL 7 2008/ AVIATION...EAST COAST SEA BREEZE HAS PUSHED WELL INLAND AND ANY TSRA WILL REMAIN WELL WEST OF THE E CST TERMINALS. IT IS NOT OUT OF THE QUESTION HOWEVER FOR SOME TSRA TO FORM OVER THE ATLANTIC BUT THESE WILL ONLY BE ISOLD AND HAVE KEPT MENTION OUT OF TAFS AT THIS TIME. LOW LEVEL EASTERLY FLOW HAS STRENGTHENED AS DEPICTED BY EARLIER MODEL RUNS AND IT DOES NOT APPEAR THAT A W CST SEA BREEZE MAY DEVELOP THIS AFTERNOON. THE THREAT FOR SOME TSRA DEVELOPMENT DOES EXIST TO PLACE VCTS IN THE KAPF TAF UNTIL AROUND 00Z. LESS CONVECTIVE ACTIVITY IS ANTICIPATED OVERNIGHT INTO EARLY TUESDAY. 30/KOB && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 89 78 89 / 50 40 20 20 FORT LAUDERDALE 79 89 81 89 / 50 30 20 20 MIAMI 79 89 80 90 / 50 30 20 20 NAPLES 74 92 75 93 / 50 50 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && MOLLEDA
Hazardous weather outlook, Jul 7, 4:16 AM EDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 416 AM EDT MON JUL 7 2008 FLZ063-066>075-168-172>174-072315- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 415 AM EDT MON JUL 7 2008 ...NUMEROUS THUNDERSTORMS TODAY ACROSS SOUTH FLORIDA... ...SLIGHT CHANCE OF WATERSPOUTS ACROSS THE COASTAL ATLANTIC... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY ACROSS SOUTH FLORIDA. THE STRONGEST ACTIVITY WILL PRODUCE WIND GUSTS TO AROUND 40 MPH, FREQUENT LIGHTNING, AND HEAVY RAINFALL. WATERSPOUTS: THERE IS A SLIGHT RISK FOR WATERSPOUTS TODAY ACROSS THE ATLANTIC WATERS, AND MAINLY DURING THE MORNING HOURS. WIND: WIND GUSTS TO AROUND 40 MPH MAY BE POSSIBLE WITH ANY STRONG THUNDERSTORM TODAY. FLOODING: HEAVY RAINFALL CAN BE EXPECTED WITH ANY THUNDERSTORM TODAY AND IF TRAINING DOES OCCUR MINOR FLOODING OF POORLY DRAINED AREAS MAY OCCUR. RIP CURRENTS: EASTERLY WINDS OF 10 TO 15 MPH WILL CREATE A SIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT INDEX VALUES OF 105 TO 110 DEGREES WILL BE POSSIBLE ACROSS THE WESTERN INTERIOR PORTION OF THE SOUTH FLORIDA PENINSULA EACH DAY THROUGH THE END OF THE WEEK. OTHERWISE, MODERATE ONSHORE FLOW WILL RESULT IN A CONTINUED THREAT FOR RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES THROUGHOUT THE FORECAST PERIOD. ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS CAN ALSO BE EXPECTED EACH DAY THROUGH NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 7, 4:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
449 PM EDT MON JUL 7 2008
FLZ070-072130-
INLAND COLLIER COUNTY FL-
449 PM EDT MON JUL 7 2008
...STRONG THUNDERSTORM MOVING ACROSS NORTH CENTRAL COLLIER COUNTY...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MILE MARKER 90 ON ALLIGATOR ALLEY...MOVING
NORTHWEST AT 22 MPH.
THIS STORM WILL AFFECT...
SUNNILAND...
INTERSECTION I-75 AND EVERGLADES BLVD...
AVE MARIA...
GOLDEN GATE ESTATES...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2645 8142 2631 8127 2625 8127 2625 8119
2621 8115 2603 8125 2619 8171
TIME...MOT...LOC 2049Z 132DEG 19KT 2619 8133
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:22 PM EDT | Special Marine Warning | MFL | 53 min | |
| Jul 7, 6:56 PM EDT | Special Marine Warning | MFL | 64 min | |
| Jul 7, 7:33 PM EDT | Special Marine Warning | MFL | 57 min | |
| Jul 7, 7:51 PM EDT | Special Weather Statement | MFL | Collier, Monroe | 24 min |
Nearby
Special Weather Statements in Florida, 2008Every special weather statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.